There’s a synthetic drug going around that people think is MDMA – but it’s not. It’s something far more dangerous - N-ethylpentylone.
Never heard of N-ethylpentylone? You’re not alone. And that’s a big problem, because it recently landed 13 people in Christchurch Hospital Emergency Department in one night.
If you are planning to take something you think Is MDMA, there are some things you can do to stay safer. There’s no way to predict when this could happen again – and next time it might be you at A&E.
We’ve created this video to help keep you safer. And you should read the harm reduction advice below.
N-ethylpentylone is highly toxic and active at a much lower amount than MDMA.
Drug harm experts say funding for a nasal spray that reverses opioid overdoses is critical in the face of an increasingly toxic drug supply and the emergence of powerful synthetic opioids.
Survey participants also reported that barriers to accessing services, resources and information were high.
A group of powerful synthetic opioids that were first detected in the country just a year ago may have already been linked to several deaths.